EconPapers    
Economics at your fingertips  
 

Sequential quasi Monte Carlo

Mathieu Gerber and Nicolas Chopin

Journal of the Royal Statistical Society Series B, 2015, vol. 77, issue 3, 509-579

Abstract: type="main" xml:id="rssb12104-abs-0001"> We derive and study sequential quasi Monte Carlo (SQMC), a class of algorithms obtained by introducing QMC point sets in particle filtering. SQMC is related to, and may be seen as an extension of, the array-RQMC algorithm of L'Ecuyer and his colleagues. The complexity of SQMC is O { N log ( N ) } , where N is the number of simulations at each iteration, and its error rate is smaller than the Monte Carlo rate O P ( N − 1 / 2 ) . The only requirement to implement SQMC algorithms is the ability to write the simulation of particle x t n given x t − 1 n as a deterministic function of x t − 1 n and a fixed number of uniform variates. We show that SQMC is amenable to the same extensions as standard SMC, such as forward smoothing, backward smoothing and unbiased likelihood evaluation. In particular, SQMC may replace SMC within a particle Markov chain Monte Carlo algorithm. We establish several convergence results. We provide numerical evidence that SQMC may significantly outperform SMC in practical scenarios.

Date: 2015
References: Add references at CitEc
Citations: View citations in EconPapers (12) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1111/rssb.2015.77.issue-3 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jorssb:v:77:y:2015:i:3:p:509-579

Ordering information: This journal article can be ordered from
http://ordering.onli ... 1111/(ISSN)1467-9868

Access Statistics for this article

Journal of the Royal Statistical Society Series B is currently edited by P. Fryzlewicz and I. Van Keilegom

More articles in Journal of the Royal Statistical Society Series B from Royal Statistical Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-09-21
Handle: RePEc:bla:jorssb:v:77:y:2015:i:3:p:509-579